MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S RGT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S RGT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 6481-1-111
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
It has been reported "patient mrh femoral implant was broken and only found during the surgery on (b)(6) 2021.The last revision done around 2015".
 
Additional Manufacturer Narrative
Corrected data d4, h4 additional manufacturer narrative reported event an event regarding crack/fracture involving a mrh femoral component was reported.The event was confirmed via provided photo and clinician review.Method & results -product evaluation and results: the reported device was not returned however photographs were provided for review.The photos show an explanted mrh femoral component with stem, massive bone tissue and blood on it.Fracture of the lateral condyle of the femoral component was noticed.-clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports that a 23 year old gentleman underwent implantation of a tumor type prosthesis for giant cell tumor in 2009.He did very well until 2015 when a revision was carried out.He again did well until 2021 when he was felt to be on stable and intraoperatively a fracture of the lateral condyle of the femoral component was found.A successful revision was carried out.I can confirm that this event took place since i was able to review the narrative and see intraoperative and postoperative photos and x-rays.Regarding the possible root cause of this event, i cannot determine it with certainty.Loosening and breakage of these types of processes are common complications especially when implanted in an extremely young patient who is physically very active.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's knee was revised due to mrh femoral implant broken.The reported device was not returned however photographs were provided for review.The photos show an explanted mrh femoral component with stem, massive bone tissue and blood on it.Fracture of the lateral condyle of the femoral component was noticed.Clinician review also confirmed the event.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRH KNEE FEM S RGT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key12310006
Report Number0002249697-2021-01360
Device Sequence Number14370297
Product Code MBH
UDI-Device Identifier07613327045147
UDI-Public07613327045147
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number6481-1-111
Device Catalogue Number64811111
Device Lot NumberEKFED
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age35 YR
Patient SexMale